Alert archive / Kentucky / River Flood Advisories in 2012

River Flood Advisory 3, NWS Louisville, KY

May 14, 2012Warren County, Kentucky

NWS Louisville, KY issued this river flood advisory at May 14, 2012, 1:02 PM CDT for Warren County, Kentucky. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 14, 2012, 1:02 PM CDT (18:02 UTC)
Expired
May 14, 2012, 6:56 PM CDT
In force
6 hr
Issued by
NWS Louisville, KY

County Warren County, KY

The river

Written for the forecast point Drakes Creek near Alvaton (ALVK2).

Action stage
22 ft
Minor stage
24 ft
Moderate stage
35 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03314000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WGUS83 KLMK 141802
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
202 PM EDT MON MAY 14 2012

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
ADVISORY FOR THE DRAKES CREEK...

  DRAKES CREEK NEAR ALVATON 

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...WARREN.

KYC227-150202-
/O.NEW.KLMK.FL.Y.0003.120514T1802Z-120515T1800Z/
/ALVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
202 PM EDT MON MAY 14 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE DRAKES CREEK NEAR ALVATON.
* UNTIL TUESDAY AFTERNOON.
* AT  1:45 PM MONDAY THE STAGE WAS 18.7 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 21 FEET AFTER MIDNIGHT 
  TUESDAY.

$$
CMC
1 follow-up statement
095 
WGUS83 KLMK 142356
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
756 PM EDT MON MAY 14 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE DRAKES CREEK...
 
  DRAKES CREEK NEAR ALVATON
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...WARREN.

KYC227-150026-
/O.CAN.KLMK.FL.Y.0003.000000T0000Z-120514T2356Z/
/ALVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
756 PM EDT MON MAY 14 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE DRAKES CREEK NEAR ALVATON.
* AT  6:45 PM MONDAY THE STAGE WAS 18.4 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER CRESTED JUST UNDER 19.0 FEET THIS
  AFTERNOON AND WILL CONTINUE A SLOW FALL.

$$
RL

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at May 14, 12:10 PM CDT, 52 minutes earlier.

Area forecast discussion, May 14, 12:10 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EDT MON MAY 14 2012

.Forecast Update...
Issued at 1058 AM EDT May 14 2012

Have updated the forecast to align temps and cloud cover to current
conditions. With our final shortwave yet to move across the forecast
area, have adjusted PoPs a bit to reflect the best chance of rain to
be across our south and east this afternoon. Also removed thunder.
Latest guidance suggests any scattered rain shower development will
push east this evening, providing dry overnight conditions. Updated
products will be issued shortly.

.Short Term (Today through Tuesday)...
Issued at 325 AM EDT Mon May 14 2012

Inverted surface trough extends from the Tennessee Valley up through
the Cumberland Plateau, with southern Indiana and central Kentucky
remaining under a weak gradient and lots of low-level moisture. KOHX
and KILN 00Z raobs and model forecast soundings in between suggest
we are saturated up through about 700 mb, which is keeping a cloudy
and at times drizzly regime in place over the area.

Main challenge in the first period will be the extent of our precip
chances. Even as the surface trough makes a slow exit, the upper
trough will hang in over the Ohio Valley, allowing lapse rates to
steepen. Model forecast soundings suggest convective temps in the
upper 60s, and with the high sun angle of mid-May, it won't take
much to get there, especially west of I-65. Highest precip chances
will be a 50 POP from the Bluegrass down to Lake Cumberland, where
moisture supply is best. Tapered things down to around 30% chance
along the I-65 corridor, and slight chance farther west. Model
soundings indicate roughly 700 J/kg of CAPE and LIs of -2 or -3
along and west of I-65, so will carry slight chance of thunder where
temps get the warmest. Eastern zones will have no mention of thunder
as thicker and more persistent cloud cover keeps things cooler.

Will dry out Monday night and Tuesday as the upper trough moves
slowly east, giving way to some drier air even though the surface
pattern remains rather sloppy. Clearing skies will allow larger
diurnal temperature ranges, with temps just on the high side of
normal both night and day.

.Long Term (Tuesday Night through Sunday)...
Issued at 225 AM EDT May 14 2012

Upper air pattern late Tuesday will feature a robust 500mb ridge and
quite warm temperatures across the northern Rockies and the Central
Plains. A brief transitory trough will scoot across the eastern
Great Lakes late Tuesday before ridging and warming temperatures
arrive by Friday.

Weak northwest flow aloft and subsidence in the wake of troughing
east of the Appalachians will bring warmer and drier air to the
Lower Ohio Valley for Tuesday night and Wednesday. With light winds
and likely clear skies early Wednesday, some fog may develop during
the early morning hours. Under mostly sunny skies, expect
Wednesday's highs to reach the mid 70s to around 80.

High pressure of Canadian origin will build across the Upper Midwest
early Wednesday. The GFS and the NAM handle the southern penetration
of this boundary differently, the more aggressive GFS does bring
this boundary just south of the Ohio River late Wednesday, with a
shift to light northerly winds while hinting at some potential
isolated thunderstorms across southern Indiana late Wednesday.
Prefer the drier, weaker NAM, which washes out the boundary across
central Indiana. Will leave Wednesday night dry.

Both the GFS and especially the ECMWF hint at the development of a
slow moving coastal low off the Carolinas Thursday through Saturday.
While some sort of residual troughiness lingers off the east coast,
ridging will build over Commonwealth and will linger through the
weekend.

Expect a warm and sunny period Thursday through Sunday with
temperatures gradually warming into the mid 80s by the weekend.
Initially, an lobe of surface high pressure extending southwest from
New England will keep winds practically calm or light easterly
through Friday. This will keep a bit of a lid on our warmup.
However, with the surface ridge moving east by Saturday, light south
winds will develop and allow highs to warm into the mid 80s by
Saturday.

A cold front will bring a chance of thunderstorms by Monday.

&&

.Aviation (18Z TAF Issuance)...
Updated at 110 PM EDT May 14 2012

Low ceilings have held on for much of the morning. However, the
cloud deck is breaking up and lifting. So, expect current MVFR cigs
to continue to improve and reach VFR thresholds by late this
afternoon/early evening. With an upper trough still moving through
the region, isolated to scattered showers remain possible this
afternoon. Given low confidence of this occurring at SDF and LEX,
will not mention at this time. However, will include VCSH at BWG.
Expect VFR conditions to continue through much of the overnight
hours, but with skies slowly clearing, reduced visibility will be
possible at all sites in the pre-dawn hours. Expect visibility to
improve shortly after sunrise, with VFR conditions for the remainder
of the forecast period. Otherwise, winds will remain light and from
the north-northeast.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJP
Short Term.......RAS
Long Term........JSD
Aviation.........MJP
Hazardous weather outlook, May 14, 10:09 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1109 AM EDT MON MAY 14 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-151515-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1109 AM EDT MON MAY 14 2012 /1009 AM CDT MON MAY 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJP

Nearby

River Flood Advisories in Kentucky, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.